Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

6 year old, recurring cold and cough. Suspected as asthmatic allergy, put on budercort inhaler. Suggestions?

Dear doctor, my daughter is 6 year old. She was having persistand cold and cough and doctors suspected asthematic allergy. she underwent all the required tests and after that doctors put her on budecort inhaler for 1 year. I came to know that it is a steroid and has many side effects such as weight gain, harmonal problems..Please let me know how safe is it to continue this inhaler for a year and should I give her budecort for such a long period continuously
Asked On : Mon, 1 Apr 2013
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

Do not worry regarding the side effects.

It is very important to control the symptoms and prevent further attacks.

Given by a inhalation mode the dosage of steroid to the body is very low.

So please continue to use the inhaler as advised.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
Hi and thanks for the query,
management f allergic conditions or chronic conditions like asthma could actually require the use of steroids for a long time. Steroids have side effects certainly but this is also strictly dependent of the duration and the dosage. The steroid concentrations in most inhalers for use now is not very large. Side effects of these steroids are possible, but I assure you the risk is really very very rare. when the child takes the drugs for a year a 2, there is a possibility of complete control of symptoms and withdrawal , in a gradual fashion of these steroids is possible without any rebounds. I suggest you continue with your drug and report any unwanted effects to her pediatrician. You might raise any concerns to her treating physician.
Thanks and best regards,
Luchuo, MD.
Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor